Hail, Morton
- When
- August 27, 11:54 PM CST to 11:59 PM CST
- Where
- Morton County, 5.48 mi NE of Sweet Briar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.880, -101.090
An isolated severe thunderstorm produced hail and a severe thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm produced hail and a severe thunderstorm wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 27, 11:52 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1252 AM CDT TUE AUG 28 2012 .SYNOPSIS...THUNDERSTORMS WERE DEVELOPING FROM JUST EAST OF DICKINSON THROUGH BISMARCK AND MANDAN TO STEELE. POPS HAVE BEEN INCREASED AND EXPANDED AS A RESULT. OTHER MAIN CONCERN IS FIRE WEATHER. WILL MAINTAIN WATCH FOR TUESDAY AND FOR WEDNESDAY. WE ARE COLLABORATING WITH SURROUNDING OFFICES AND THE STORM PREDICTION CENTER FIRE WEATHER SECTION IN DECIDING WHETHER OR NOT TO UPGRADE TO A WARNING FOR TODAY. SEE FIRE WEATHER SECTION BELOW. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD FOR ALL TERMINAL AERODROMES. ISOLATED THUNDERSTORMS WILL IMPACT KBIS/KJMS TONIGHT. && .FIRE WEATHER....FIRE WEATHER...A PROLONGED PERIOD OF POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. FOR TUESDAY IN THE FAR SOUTHWEST...HIGHS WILL BE IN THE UPPER 90S WITH AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT. WINDS AT 10 MPH OR LESS MAY BE HIGHLY VARIABLE IN DIRECTION...WHICH COULD CAUSE FIRE CONTROL ISSUES PER COORDINATION WITH ND FIRE PERSONNEL. FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 83. HIGHS NEAR 100...WINDS SOUTH AROUND 20 MPH AND RELATIVE HUMIDITIES NEAR 20 PERCENT ARE POSSIBLE. A COLD FRONT MOVING THROUGH NORTH DAKOTA WEDNESDAY EVENING MAY RESULT IN MIXING SUFFICIENT TO MAINTAIN LOW RELATIVE HUMIDITIES THROUGH THE NIGHT. WINDS WILL SHIFT WEST BEHIND THE FRONT. ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE WEDNESDAY EVENING AND NIGHT. CONDITIONS WEDNESDAY EVENING AND NIGHT WILL BE SIMILAR TO THOSE SEEN ON FRIDAY NIGHT. FIRE WEATHER CONCERNS MAY CONTINUE INTO THURSDAY FOR PORTIONS OF THE AREA...HOWEVER...WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES FOR NOW. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR NDZ001>003-009>011-017>021-031>035-040>046. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NDZ031-032-040-043. && JP MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1015 PM CDT MON AUG 27 2012 NDZ031-032-040-043-290315- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 915 PM MDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017>021-033>035-041-042-044>046-290315- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-STARK-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS- SIOUX-EMMONS- 1015 PM CDT MON AUG 27 2012 /915 PM MDT MON AUG 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290315- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1015 PM CDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. A FEW STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1218 AM CDT TUE AUG 28 2012 NDZ036-037-280600- KIDDER ND-STUTSMAN ND- 1218 AM CDT TUE AUG 28 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN STUTSMAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL 100 AM CDT... AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 49 MILES WEST OF JAMESTOWN...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL SOUTHERN KIDDER COUNTY THROUGH 100 AM CDT RURAL SOUTHEASTERN KIDDER COUNTY THROUGH 100 AM CDT RURAL SOUTHWESTERN STUTSMAN COUNTY THROUGH 100 AM CDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1242 AM CDT TUE AUG 28 2012 NDZ034-035-280645- BURLEIGH-MORTON- 1242 AM CDT TUE AUG 28 2012 ...SPECIAL WEATHER STATEMENT... AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF BISMARCK...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MANDAN BY 105 AM CDT... BISMARCK BY 120 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WETZEL
The Bismarck radar (KBIS), 28 km away, was scanning. The volume nearest the first event began at 05:54 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The strong winds blew leaves off of bushes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397791, 397793, 397797.